I am 25 years old. I had been taking pills for a year now but my BP soared high so i stopped the pill. My blood sugar is slightly elevated as well (102). The doctor said i am in a pre-diabetic state, so i have to take Metformin 500mg XR. IF i get a Depo, will it not affect my sugar levels?tnx.-Margo-
The efficacy of oral hypoglycemic agents and insulin may be diminished by certain drugs, including thiazides and other diuretics, corticosteroids, estrogens, progestins, thyroid hormones, human growth hormone, gonadotropin-releasing hormone agonists, phenothiazines, atypical antipsychotics, sympathomimetic amines, protease inhibitors, phenytoin, megestrol, danazol, isoniazid, asparaginase, pegaspargase, diazoxide, temsirolimus, sucralfate oral suspension, as well as pharmacologic dosages of nicotinic acid and adrenocorticotropic agents. These drugs may interfere with blood glucose control because they can cause hyperglycemia, glucose intolerance, new-onset diabetes mellitus, and/or exacerbation of pre-existing diabetes.
Close clinical monitoring of glycemic control is recommended if these drugs are coadministered with antidiabetic agents. Likewise, patients should be observed for hypoglycemia when these drugs are withdrawn from their therapeutic regimen. Dose adjustments of the hypoglycemic agent may be required.
Hope that helps. I'd talk it over with your pharmacist.
I have been type II diabetic since 2010 I have had my sugar levels under control within a reasonable range that my PCP has been satisfied with while using only metformin. Last year in August I got the depo shot for the first time, I specifically asked how it may interact with my diabetes, she said it may affect your sugar but you can add an extra pill (i was already taking 4 a day) and yes my sugar levels went up, over 200 high... my normal range has been between (110-150). I got my levels back under control until I got a second shot in November, my sugar levels shot up to 487, I went to my regular PCP and now I am on metformin and insulin to keep my sugar levels in check... of course a high protein low carb diet also helps. Needless to say, I'm not getting it again...
Not everyone is the same, this is just my experience with depo and diabetes... just keep monitoring yourself. High sugar levels are just as dangerous as low levels.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 3 Aug 2012 • 1 answer
Posted 27 Mar 2014 • 2 answers
Posted 20 Nov 2014 • 1 answer
Depo-Provera - I have been on the depo shot since jan through out the first two shot I bled non stop
Posted 27 Jul 2015 • 1 answer
Posted 27 Jan 2016 • 1 answer